# SDR 2003F00395

- Difficulty date: July 2, 2003
- Submitted: July 8, 2003
- Operation: Air carrier
- Aircraft: N691AX
- Make and model: Swrngn SA227AC
- Aircraft serial: AC691
- Aircraft time: 15,775 hours, 23,467 cycles
- System (JASC): 2312 · VHF Communications System
- Part: Control Head
- Part number: VC207
- Part serial: 5890
- Condition: Dirty
- Location: Comms
- Stage of operation: LD
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

ON FINAL THE PILOT REPORTS THAT HE OBSERVED AND SMELLED AN ELECTRICAL ODOR IN THE COCKPIT AREA.  FOLLOWING LANDING, THE AIRCRAFT WAS GROUNDED, AND AN INSPECTION WAS CONDUCTED. MAINTENANCE DETERMINED THE PROBLEM TO BE ASSOCIATED WITH THE NR 2 COM TUNER HEAD. THE UNIT WAS REMOVED AND REPLACED WITH A SERVICABLE PART. INSPECTION OF THE UNIT REVEALED MINOR ARCHING HAD OCCURED, HOWEVER MAINTENANCE WAS UNABLE TO DUPLICATE THE PROBLEM. POSIBLE DIRT AND DEBRIS MAY HAVE CONTRIBUITED TO THE PROBLEM.THIS COMPONENT HAS BEEN SHIPPED TO A VENDOR FOR FURTHER INSPECTION. AS A PRECAUTION, ALL INSTRUMENTS IN THE AREA WERE CLEANED AND INSPECTED. ALL NAV AND COM CONTROL HEADS WERE REPLACED.
